MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 125D; NAIL, FIXATION, BONE
Model Number 71675385
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ack3 was not generated and the initial report was not received by fda.Due to the aforementioned, an initial/final report has been submitted.The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without comparison of immediate post-implantation and immediate pre-revision x-rays we are unable to determine how the fracture was initially repaired or whether there was adequate fixation in the primary surgery.We cannot rule out trauma or the reported history of osteoporosis and the patient¿s age as likely contributory factors.Therefore, it cannot be concluded that the reported events were associated with a malperformance of the implant.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded with the information provided.Should any additional relevant medical information be provided, this cause would be re-assessed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for intramedullary nail system revealed in care subsequent to bony union that patients should be cautioned against unassisted activity that requires walking or lifting.Postoperative care and physical therapy should be structured to prevent loading of the operative extremity until stability is evident.Additional postoperative precautions should be taken when the fracture line occurs within 5 cm of the nail¿s screw hole, as this places greater stress on the nail at the location of the transverse screw hole.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.(b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation procedure had been performed on the patient's left femur on (b)(6) 2018 to treat a pertrochanteric fracture, the patient sustained a new displaced periprosthetic femoral neck fracture around the compression proximal screw kit with protrusion of the screw kit beyond the femoral head.No acetabular erosion was noted as a consequence of this complication.A revision surgery was performed on (b)(6) 2019 to treat this adverse event.The identity of the prosthesis implanted in exchange is not known.Additional details regarding the clinical course of the patient were not provided.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf)], additional information is not known, and it is not possible to collect it, we do not have the opportunity to revisit negative feedback to retrieve further information.

Brand Name
INTERTAN 10S 10MM X 20CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15741083
Report Number1020279-2022-04169
Device Sequence Number15031945
Product Code JDS
UDI-Device Identifier00885556343647
UDI-Public00885556343647
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675385
Device Catalogue Number71675385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN TRIGEN INTERTAN INTERTROCH ANTEGR NAIL SCREW.
Outcome Attributed to Adverse Event Other;
Patient SexFemale